Alert archive / Alabama / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Huntsville, AL

May 27, 2015Colbert County, Franklin County, Alabama

NWS Huntsville, AL issued this flash flood warning at May 27, 2015, 6:17 PM CDT for Colbert County, Franklin County, Alabama. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2015, 6:17 PM CDT (23:17 UTC)
Expired
May 28, 2015, 12:15 AM CDT
In force
6 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Colbert County, AL, Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:45 PM CDTFLASH FLOOD1 Ene Russellville, ALMULTIPLE SOCIAL MEDIA REPORTS OF FLASH FLOODING NEAR US HIGHWAY 43 AND UNDERWOOD ROAD. WATER ENTERING THE DOLLAR GENERAL ALONG US 43...SEVERAL CARS FLOODED ALONG US 43...AND HAL KIRBY PARK FLOODED.
May 27, 6:55 PM CDTHEAVY RAIN 0Russellville, ALSEVERAL STREETS IN DOWNTOWN RUSSELLVILLE REPORTED TO BE FLOODED AT THIS TIME...PARTICULARLY JACKSON ST. NEAR THE HOSPITAL. EXACT DEPTH OF WATER UNKNOWN.
May 27, 7:00 PM CDTFLASH FLOOD5 N Russellville, ALFLASH FLOODING OCCURRED WITH AT LEAST 12 INCHES OF WATER OVER LIGGINS SPRING ROAD RESULTING IN A BRIDGE AND THE ROAD SLIGHTLY DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WGUS54 KHUN 272317
FFWHUN
ALC033-059-280215-
/O.NEW.KHUN.FF.W.0003.150527T2317Z-150528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
617 PM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN COLBERT COUNTY IN NORTHWESTERN ALABAMA...
  NORTHEASTERN FRANKLIN COUNTY IN NORTHWESTERN ALABAMA...

* UNTIL 915 PM CDT
    
* AT 615 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  VERY HEAVY RAIN AND FLASH FLOODING MAY ALREADY BE OCCURRING OR 
  WILL BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RUSSELLVILLE...LITTLEVILLE...BELGREEN...ROCKWOOD...THARPTOWN...
  PLEASANT RIDGE...ISBELL...LA GRANGE AND CROOKED OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781

$$

KDW
4 follow-up statements
966 
WGUS74 KHUN 272358
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 PM CDT WED MAY 27 2015

ALC033-059-280215-
/O.CON.KHUN.FF.W.0003.000000T0000Z-150528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLBERT AL-FRANKLIN AL-
658 PM CDT WED MAY 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN COLBERT AND NORTHEASTERN FRANKLIN COUNTIES...

AT 654 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN THE 
TOWN OF RUSSELLVILLE. SOME ROADS ARE REPORTED TO BE FLOODED IN 
DOWNTOWN RUSSELLVILLE, INCLUDING JACKSON STREET. 
 
FLASH FLOODING IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSSELLVILLE...LITTLEVILLE...BELGREEN...ROCKWOOD...THARPTOWN...
PLEASANT RIDGE...ISBELL...LA GRANGE AND CROOKED OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781

$$

KDW
998 
WGUS74 KHUN 280101
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
801 PM CDT WED MAY 27 2015

ALC033-059-280215-
/O.CON.KHUN.FF.W.0003.000000T0000Z-150528T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLBERT AL-FRANKLIN AL-
801 PM CDT WED MAY 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN COLBERT AND NORTHEASTERN FRANKLIN COUNTIES...

AT 754 PM CDT...THE PUBLIC AND EMERGENCY MANAGEMENT REPORTED FLASH 
FLOODING OCCURRING IN THE TOWN OF RUSSELLVILLE. FLASH FLOODING IS 
ALREADY OCCURRING, ESPECIALLY ALONG JACKSON STREET AND HIGHWAY 17 IN 
RUSSELLVILLE WHERE SOME BUSINESSES ARE REPORTED TO BE IN FLOOD. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSSELLVILLE...LITTLEVILLE...BELGREEN...ROCKWOOD...THARPTOWN...
PLEASANT RIDGE...ISBELL...LA GRANGE AND CROOKED OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DRIVING IS DISCOURAGED IN LOW-LYING AREAS OF 
RUSSELLVILLE UNLESS ABSOLUTELY NECESSARY. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781

$$

KDW
026 
WGUS54 KHUN 280205
FFWHUN
ALC033-059-280515-
/O.EXT.KHUN.FF.W.0003.000000T0000Z-150528T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
905 PM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN COLBERT COUNTY IN NORTHWESTERN ALABAMA...
  NORTHEASTERN FRANKLIN COUNTY IN NORTHWESTERN ALABAMA...

* UNTIL 1215 AM CDT

* AT 902 PM CDT...THE PUBLIC REPORTED FLASH FLOODING IN 
  RUSSELLVILLE. FLASH FLOODING IS ALREADY OCCURRING. REPORTS HAVE 
  BEEN RECEIVED OF FLOODING ALONG JACKSON STREET...HIGHWAY 43 AND 
  UNDERWOOD ROAD. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RUSSELLVILLE...LITTLEVILLE...BELGREEN...ROCKWOOD...THARPTOWN...
  PLEASANT RIDGE...ISBELL...LA GRANGE AND CROOKED OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781

$$

KDW
825 
WGUS74 KHUN 280512
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1212 AM CDT THU MAY 28 2015

ALC033-059-280520-
/O.EXP.KHUN.FF.W.0003.000000T0000Z-150528T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLBERT AL-FRANKLIN AL-
1212 AM CDT THU MAY 28 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COLBERT AND NORTHEASTERN
FRANKLIN COUNTIES WILL EXPIRE AT 1215 AM CDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. FLOODING OF LOW LYING AREAS MAY LINGER THROUGH THE 
NIGHT AS WATER WILL BE SLOW TO RECEDE. 

LAT...LON 3464 8749 3441 8764 3443 8791 3464 8781

$$

LN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:33 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 27, 2:33 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
233 PM CDT WED MAY 27 2015

.DISCUSSION...
THE 19Z IR/VISIBLE SATELLITE IMAGERY ANALYSIS INDICATED THAT AN
ELONGATED SHORT WAVE AT 500 MILLIBARS WAS MOVING SLOWLY EASTWARD OUT
OF THE OHIO THROUGH TENNESSEE VALLEYS AND FURTHER SOUTH INTO CENTRAL
MISSISSIPPI. SHOWERS AND STORMS WERE CONTINUING TO DEVELOP TO THE
SOUTHWEST OF THE FORECAST AREA AND UP INTO MIDDLE TENNESSEE IN THE
PVA REGIONS. EXPECT THAT BREAKS IN CLOUDS/INSTABILITY AND PWAT VALUE
INCREASES THIS AFTERNOON/EVENING WILL CONTINUE TO LEAD TO AT LEAST
CHANCE POPS FOR THE FORECAST AREA INTO THE EVENING HOURS. EXPECT THAT
THE ECMWF/NAM SOLUTION INVOLVING LESSENING THE AMOUNT OF PRECIP/LOW
LEVEL MOISTURE ACROSS THE FORECAST AREA AFTER 06Z SHOULD BE THE TREND
TO FOLLOW ALONG WITH INVOLVING TONIGHTS PRECIP CHANCES. WILL CONTINUE
WITH SLIGHT CHANCE POPS DURING TONIGHTS 06Z-12Z TIME FRAME.

THERE WILL STILL BE PLENTY OF LOW LEVEL MOISTURE AVAILABLE ALONG WITH
PWAT VALUES SLIGHTLY ABOVE 1.3 INCHES BY THURSDAY AFTERNOON. AS TEMPS
WARM INTO THE MID 80S AND LIFTED INDICES LOWER TO -3 BY THE
AFTERNOON...WILL CONTINUE WITH A CHANCE POP FOR THE FORECAST AREA
INTO THURSDAY EVENING. THE LOW LEVEL SOUTHEASTERLY FLOW AND STILL
ABUNDANT MOISTURE SHOULD AGAIN RESULT IN A CHANCE POP FOR FRIDAY FOR
THE FORECAST AREA. BY 12Z SATURDAY...A COLD FRONT IS PROGGED BY THE
MODELS TO SLOWLY SHIFT SOUTHEAST THROUGH THE MIDWEST WITH CONTINUED
MAINLY AFTERNOON/EVENING STORMS POSSIBLE ACROSS OUR AREA.

WILL CONTINUE WITH CHANCE POPS FOR THE FORECAST AREA THROUGH SUNDAY
AS THE WEAKENING COLD FRONT IS PROGGED TO SLOWLY MAKE IT SOUTHWARD
THROUGH KENTUCKY AND INTO WEST TENNESSEE. HAVE UPPED PRECIP CHANCES
INTO THE LIKELY CATEGORY FOR SUNDAY DUE TO THE PROXIMITY OF THE COLD
FRONT TO THE FORECAST AREA...PWAT VALUES APPROACHING 1.5 INCHES AND
NEARLY A MODERATELY UNSTABLE AFTERNOON ATMOSPHERE. THE MODELS ARE IN
FAVORABLE AGREEMENT INVOLVING STALLING OUT THE COLD FRONT TO THE
NORTH OF THE FORECAST AREA BY BETWEEN SUNDAY AND INTO MONDAY. THE GFS
AND ECMWF MODELS ARE BOTH SIMILAR INVOLVING ALSO SLOWLY SHIFTING A
WEAK UPPER LOW AT 500 MILLIBARS SOUTHEAST INTO WEST TENNESSEE BY
TUESDAY. THE EFFECTS OF THIS UPPER SYSTEM ALONG WITH ABUNDANT LOW
LEVEL MOISTURE SHOULD CONTINUE TO RESULT IN HIGHER END CHANCE POPS
FOR THE FORECAST AREA INTO WEDNESDAY. HAVE FOLLOWED CLOSER TO THE
SLIGHTLY COOLER GFS TEMPS THROUGH THE EXTENDED FORECAST PERIODS.

TT

&&

.AVIATION...
/ISSUED 1231 PM CDT WED MAY 27 2015/
FOR 18Z TAFS...
AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE TENNESSEE VALLEY
TODAY AND WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. A LINE
OF STORMS HAS FORMED IN WESTERN MISSISSIPPI AND SHOULD ENTER THE AREA
BETWEEN 19-21Z THIS AFTERNOON. HOWEVER...A FEW STORMS COULD DEVELOP
AHEAD OF THE LINE AND AMENDMENTS WILL LIKELY BE NEEDED TO ACCOUNT
THIS. STRONG SURFACE WIND GUSTS OF 30 TO 40 MPH POSSIBLE WITH A FEW
GUSTS UP TO 60 MPH IN THE STRONGER STORMS. SMALL HAIL AND FREQUENT
LIGHTNING CAN ALSO BE EXPECTED NEAR ANY THUNDERSTORMS TODAY.

ACTIVITY IS EXPECTED TO TAPER OFF AFTER SUNSET AS WE LOSE PEAK
HEATING. A FEW SHOWERS WILL BE POSSIBLE AT BOTH TERMINALS THROUGH
03Z. PATCHY FOG/HAZE MAY DEVELOP AGAIN OVERNIGHT WITH MAINLY MVFR
CONDITIONS EXPECTED...HOWEVER...COULD SEE BRIEF PERIODS OF IFR CLOSER
TO SUNRISE THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY
AFTERNOON ACROSS THE TENNESSEE VALLEY.

STUMPF

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    66  85  66  87 /  30  40  20  40
SHOALS        65  85  67  86 /  30  40  20  40
VINEMONT      65  83  66  84 /  30  40  20  40
FAYETTEVILLE  65  83  66  84 /  30  40  20  40
ALBERTVILLE   65  83  66  84 /  30  40  20  40
FORT PAYNE    65  82  65  83 /  40  40  20  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, May 27, 12:40 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1240 PM CDT WED MAY 27 2015

ALZ001>010-016-TNZ076-096-097-281200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1240 PM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS POSSIBLE ACROSS THE TENNESSEE VALLEY MAINLY
THIS AFTERNOON AND EVENING. SOME STORMS COULD BE STRONG TO MARGINALLY
SEVERE WITH WIND GUSTS UP TO 60 MPH...SMALL HAIL AND LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A MORE TYPICAL SUMMER PATTERN OF SCATTERED AFTERNOON AND EARLY
EVENING STORMS WILL DEVELOP THURSDAY THROUGH SATURDAY. A GRADUAL
INCREASE IN THUNDERSTORMS IS EXPECTED ON SUNDAY AND MONDAY...AS A
STRONGER STORM SYSTEM BEGINS TO IMPACT THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME. HOWEVER...TIMELY REPORTS THIS AFTERNOON
AND EVENING ARE APPRECIATED.

In the hours before

Special weather statement, May 27, 3:58 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 PM CDT WED MAY 27 2015

ALZ004-272200-
LAWRENCE AL-
358 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 500
PM CDT...

AT 357 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF MOULTON...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOULTON...TRINITY...COURTLAND...NORTH COURTLAND...HILLSBORO...
HATTON...CHALYBEATE SPRINGS...WHEELER...NE SMITH AND CADDO.

LAT...LON 3476 8721 3472 8713 3470 8713 3469 8711
      3456 8710 3446 8739 3461 8747
TIME...MOT...LOC 2057Z 254DEG 8KT 3455 8740

73
Local storm report, May 27, 4:38 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
438 PM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             5 NNE MOULTON           34.54N 87.27W
05/27/2015  E1.75 INCH       LAWRENCE           AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED.

&&

TT
Special weather statement, May 27, 5:09 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
509 PM CDT WED MAY 27 2015

ALZ005-007-272315-
MORGAN AL-LIMESTONE AL-
509 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND
SOUTHEASTERN LIMESTONE COUNTIES UNTIL 615 PM CDT...

AT 508 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
TRINITY...OR 9 MILES WEST OF DECATUR...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...PRICEVILLE...TRINITY...SOMERVILLE...
MOORESVILLE...BASHAM AND BELLE MINA.

LAT...LON 3448 8711 3468 8711 3468 8679 3448 8679
TIME...MOT...LOC 2208Z 256DEG 8KT 3456 8714

73
Local storm report, May 27, 5:44 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
544 PM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 SSW DECATUR           34.56N 87.01W
05/27/2015  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED NEAR THE INTERSECTION OF MODAUS
            ROAD AND DANVILLE ROAD IN SW DECATUR.

&&

BCC
Local storm report, May 27, 5:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
547 PM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 SSW DECATUR           34.56N 87.01W
05/27/2015  E0.88 INCH       MORGAN             AL   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED NEAR THE INTERSECTION OF MODAUS
            ROAD AND DANVILLE ROAD IN SW DECATUR.

&&

BCC
Special weather statement, May 27, 6:03 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
603 PM CDT WED MAY 27 2015

ALZ002>004-272345-
LAWRENCE AL-COLBERT AL-FRANKLIN AL-
603 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAWRENCE...
SOUTHEASTERN COLBERT AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 645 PM
CDT...

AT 602 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
RUSSELLVILLE...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...LITTLEVILLE...LEIGHTON...THARPTOWN...PLEASANT RIDGE...
LA GRANGE...SPRING VALLEY...NEWBURG...WHITEOAK AND MT HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3442 8770 3456 8777 3473 8750 3448 8738
TIME...MOT...LOC 2302Z 245DEG 15KT 3452 8765

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 10:39 AM CDTSpecial Weather StatementHUNColbert51 min
May 27, 11:32 AM CDTSpecial Weather StatementHUNLauderdale43 min
May 27, 12:14 PM CDTSpecial Weather StatementHUNLauderdale31 min
May 27, 3:58 PM CDTSpecial Weather StatementHUNLawrence62 min
May 27, 4:16 PM CDTSevere Thunderstorm WarningHUNLawrence59 min
May 27, 5:09 PM CDTSpecial Weather StatementHUNMorgan66 min
May 27, 5:19 PM CDTSevere Thunderstorm WarningHUNLimestone, Morgan26 min
May 27, 6:01 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison, Morgan59 min
May 27, 6:03 PM CDTSpecial Weather StatementHUNLawrence42 min

Nearby

Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.